FDA WARNING ABOUT PPIS!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Baza
Veteran Member


Date Joined Jan 2011
Total Posts : 513
   Posted 3/8/2011 2:46 PM (GMT -6)   
 Hi,i have being doing some research on ppis as i have had lots of health problems since being on these drugs. I found that there are many lawsuits being taken against the drug companies and that the FDA has to issue a warning to all users of ppi drugs about possible birth defects and bone fractures,arthritis issues from now on.They say this is for long term users ie. 1 year
and higher dosage users 40mgs and above.This to me is very unsettling as i and many of you have been taking these drugs for a long time!! Just have a look yourselves.i just googled lawsuits against ppi drugs. Thanks.Baz.

Exasperated
New Member


Date Joined Mar 2011
Total Posts : 8
   Posted 3/8/2011 2:52 PM (GMT -6)   
Joint pain is one thing that I forgot to mention in an earlier comment that I had been having problems with. I've had physical therapy for frozen shoulder....first in my left shoulder and then, a few months later, in my right. Plus I've had left hip pain and a few other joint pains off and on.

Baza
Veteran Member


Date Joined Jan 2011
Total Posts : 513
   Posted 3/8/2011 3:05 PM (GMT -6)   
Hi Exasperated,i also have developed aching bones,only started last week,i thought i had the flu or something but no other symtoms just joints aching.Went to see GP and she told me to stop pantoprazole immediately as thats a side effect of that drug,whereas before my GP was telling me that there is no side effects from ppis.WHAT!!! Im taking gaviscon after anything i eat now until i get nissen surgery if i can make it!!!

Exasperated
New Member


Date Joined Mar 2011
Total Posts : 8
   Posted 3/8/2011 3:23 PM (GMT -6)   
Baza, I've thought about stopping my Aciphex and trying to get by on something over-the -counter........Zantac, Pepsid or maybe Gaviscon. I'm afraid because of all the difficulties I've read about people who have tried to get off the PPIs after long term use. I've asked my doctor about it and all he'll say is "you can try it if you want to". That doesn't sound very encouraging to me. Does the Gaviscon work for you? I worry about long term use of anything but what I'm doing now isn't working. I need to try something else. I don't see that my doctors are going to come up with a solution for me.....I lost confidence in them a long time ago.

Baza
Veteran Member


Date Joined Jan 2011
Total Posts : 513
   Posted 3/8/2011 3:47 PM (GMT -6)   
Hi,my GI consultant told me to try coming off ppis a while back because i was having a lot of problems and he said gaviscon after every meal,eat only three meals a day breakfast,lunch and dinner,nothing else inbetween.I lasted 3 months then became really ill again,i must have done some damage so i had no choice but to go back on drugs.The first couple of weeks after stopping the ppi which was nexium by the way,was quite bad with reflux,i think that this might be the rebound effect people talk about when the proton pumps get turned on again but i dont really know.Then everything settled down and i felt great, i thought i was cured.Try it and see as your doctor says, what have you got to lose you can just go back on trhe drugs again if it doesnt work,hopefully you will be ok.Doctors dont know either thats my experience.good Luck!Baz.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 5:11 PM (GMT -6)
There are a total of 2,974,383 posts in 326,172 threads.
View Active Threads


Who's Online
This forum has 161254 registered members. Please welcome our newest member, Bozorama.
314 Guest(s), 11 Registered Member(s) are currently online.  Details
California Dreamer, Kent M., Jasperilla, Dale B, summer16, Sinmiedo, The Dude Abides, Girlie, NiceCupOfTea, Tall Allen, carnut